Alert archive / Oklahoma / Wind Advisories in 2014
Wind Advisory 7, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Feb 19, 2014, 2:59 PM CST for 8 counties in Texas; 48 counties in Oklahoma. It took effect at Feb 20, 2014, 1:00 AM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2014, 2:59 PM CST (20:59 UTC)
- In effect from
- Feb 20, 2014, 1:00 AM CST
- Expired
- Feb 20, 2014, 3:00 PM CST
- In force
- 14 hr
- Issued by
- NWS Norman, OK
All 56 counties
Alfalfa County, OK, Atoka County, OK, Beckham County, OK, Blaine County, OK, Bryan County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Coal County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Hughes County, OK, Jackson County, OK, Jefferson County, OK, Johnston County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Love County, OK, Major County, OK, Marshall County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Roger Mills County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Norman radar (KTLX), 81 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.0 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2723 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 380 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
014 WWUS74 KOUN 192059 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 259 PM CST WED FEB 19 2014 OKZ004>007-009>012-014>018-021>024-033>036-200500- /O.UPG.KOUN.HW.A.0001.140220T0700Z-140220T1900Z/ /O.NEW.KOUN.WI.Y.0007.140220T0700Z-140220T2100Z/ HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD- ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA-CADDO- CANADIAN-HARMON-GREER-KIOWA-JACKSON- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA... WEATHERFORD...CLINTON...WATONGA...KINGFISHER...ELK CITY...SAYRE... CORDELL...ANADARKO...YUKON...EL RENO...MUSTANG...HOLLIS... MANGUM...HOBART...ALTUS 259 PM CST WED FEB 19 2014 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 3 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 3 PM CST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS: 30 TO 40 MPH WITH GUSTS OF 45 TO 55 MPH. * IMPACTS: HAZARDOUS DRIVING CONDITIONS FOR HIGH-PROFILE AND LIGHT WEIGHT VEHICLES... ESPECIALLY ALONG EAST-TO-WEST ORIENTED ROADWAYS. WINDS APPROACHING 60 MPH ARE CAPABLE OF MINOR DAMAGE TO TREES AND OTHER STRUCTURES. * PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$ OKZ008-013-019-020-025>032-037>047-050-051-TXZ083>090-200500- /O.NEW.KOUN.WI.Y.0007.140220T1200Z-140220T2100Z/ KAY-NOBLE-LOGAN-PAYNE-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND- POTTAWATOMIE-SEMINOLE-HUGHES-TILLMAN-COMANCHE-STEPHENS-GARVIN- MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-CARTER-JOHNSTON-LOVE- MARSHALL-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...PONCA CITY...PERRY...GUTHRIE... STILLWATER...OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL... NORMAN...MOORE...SHAWNEE...SEMINOLE...HOLDENVILLE...FREDERICK... LAWTON...DUNCAN...PAULS VALLEY...SULPHUR...ADA...COALGATE... WALTERS...WAURIKA...ARDMORE...TISHOMINGO...MARIETTA...MADILL... QUANAH...CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS... MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY... LAKESIDE CITY...HENRIETTA 259 PM CST WED FEB 19 2014 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 3 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 3 PM CST THURSDAY. * TIMING: FROM 6 AM TO 3 PM THURSDAY. * WINDS: 30 TO 40 MPH WITH GUSTS OF 45 TO 55 MPH. * IMPACTS: HAZARDOUS DRIVING CONDITIONS FOR HIGH-PROFILE AND LIGHT WEIGHT VEHICLES... ESPECIALLY ALONG EAST-TO-WEST ORIENTED ROADWAYS. WINDS APPROACHING 60 MPH ARE CAPABLE OF MINOR DAMAGE TO TREES AND OTHER STRUCTURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$ CMS
4 follow-up statements
650 WWUS74 KOUN 200415 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1015 PM CST WED FEB 19 2014 OKZ004>007-009>012-014>018-021>024-033>036-201315- /O.CON.KOUN.WI.Y.0007.140220T0700Z-140220T2100Z/ HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD- ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA-CADDO- CANADIAN-HARMON-GREER-KIOWA-JACKSON- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA... WEATHERFORD...CLINTON...WATONGA...KINGFISHER...ELK CITY...SAYRE... CORDELL...ANADARKO...YUKON...EL RENO...MUSTANG...HOLLIS... MANGUM...HOBART...ALTUS 1015 PM CST WED FEB 19 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 3 PM CST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 3 PM CST THURSDAY. * WINDS: 30 TO 40 MPH WITH GUSTS OF 45 TO 55 MPH. * IMPACTS: HAZARDOUS DRIVING CONDITIONS FOR HIGH-PROFILE AND LIGHT WEIGHT VEHICLES... ESPECIALLY ALONG EAST-TO-WEST ORIENTED ROADWAYS. WINDS APPROACHING 60 MPH ARE CAPABLE OF MINOR DAMAGE TO TREES AND OTHER STRUCTURES. * PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$ OKZ008-013-019-020-025>032-037>047-050-051-TXZ083>090-201315- /O.CON.KOUN.WI.Y.0007.140220T1200Z-140220T2100Z/ KAY-NOBLE-LOGAN-PAYNE-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND- POTTAWATOMIE-SEMINOLE-HUGHES-TILLMAN-COMANCHE-STEPHENS-GARVIN- MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-CARTER-JOHNSTON-LOVE- MARSHALL-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...PONCA CITY...PERRY...GUTHRIE... STILLWATER...OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL... NORMAN...MOORE...SHAWNEE...SEMINOLE...HOLDENVILLE...FREDERICK... LAWTON...DUNCAN...PAULS VALLEY...SULPHUR...ADA...COALGATE... WALTERS...WAURIKA...ARDMORE...TISHOMINGO...MARIETTA...MADILL... QUANAH...CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS... MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY... LAKESIDE CITY...HENRIETTA 1015 PM CST WED FEB 19 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 3 PM CST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 3 PM CST THURSDAY. * TIMING: FROM 6 AM TO 3 PM THURSDAY. * WINDS: 30 TO 40 MPH WITH GUSTS OF 45 TO 55 MPH. * IMPACTS: HAZARDOUS DRIVING CONDITIONS FOR HIGH-PROFILE AND LIGHT WEIGHT VEHICLES... ESPECIALLY ALONG EAST-TO-WEST ORIENTED ROADWAYS. WINDS APPROACHING 60 MPH ARE CAPABLE OF MINOR DAMAGE TO TREES AND OTHER STRUCTURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$
301 WWUS74 KOUN 200907 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 307 AM CST THU FEB 20 2014 OKZ048-052-201715- /O.EXA.KOUN.WI.Y.0007.140220T1200Z-140220T2100Z/ ATOKA-BRYAN- INCLUDING THE CITIES OF...ATOKA...DURANT 307 AM CST THU FEB 20 2014 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 3 PM CST TODAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 3 PM CST TODAY. * TIMING: FROM 6 AM TO 3 PM THURSDAY. * WINDS: 30 TO 40 MPH WITH GUSTS OF 45 TO 50 MPH. * IMPACTS: HAZARDOUS DRIVING CONDITIONS FOR HIGH-PROFILE AND LIGHT WEIGHT VEHICLES... ESPECIALLY ALONG EAST-TO-WEST ORIENTED ROADWAYS. WINDS APPROACHING 60 MPH ARE CAPABLE OF MINOR DAMAGE TO TREES AND OTHER STRUCTURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$ OKZ004>007-009>012-014>018-021>024-033>036-201715- /O.CON.KOUN.WI.Y.0007.000000T0000Z-140220T2100Z/ HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD- ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA-CADDO- CANADIAN-HARMON-GREER-KIOWA-JACKSON- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA... WEATHERFORD...CLINTON...WATONGA...KINGFISHER...ELK CITY...SAYRE... CORDELL...ANADARKO...YUKON...EL RENO...MUSTANG...HOLLIS... MANGUM...HOBART...ALTUS 307 AM CST THU FEB 20 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WINDS: 30 TO 40 MPH WITH GUSTS OF 45 TO 57 MPH. * IMPACTS: HAZARDOUS DRIVING CONDITIONS FOR HIGH-PROFILE AND LIGHT WEIGHT VEHICLES... ESPECIALLY ALONG EAST-TO-WEST ORIENTED ROADWAYS. WINDS APPROACHING 60 MPH ARE CAPABLE OF MINOR DAMAGE TO TREES AND OTHER STRUCTURES. * PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$ OKZ008-013-019-020-025>032-037>047-050-051-TXZ083>090-201715- /O.CON.KOUN.WI.Y.0007.140220T1200Z-140220T2100Z/ KAY-NOBLE-LOGAN-PAYNE-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND- POTTAWATOMIE-SEMINOLE-HUGHES-TILLMAN-COMANCHE-STEPHENS-GARVIN- MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-CARTER-JOHNSTON-LOVE- MARSHALL-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...PONCA CITY...PERRY...GUTHRIE... STILLWATER...OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL... NORMAN...MOORE...SHAWNEE...SEMINOLE...HOLDENVILLE...FREDERICK... LAWTON...DUNCAN...PAULS VALLEY...SULPHUR...ADA...COALGATE... WALTERS...WAURIKA...ARDMORE...TISHOMINGO...MARIETTA...MADILL... QUANAH...CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS... MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY... LAKESIDE CITY...HENRIETTA 307 AM CST THU FEB 20 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * TIMING: FROM 6 AM TO 3 PM THURSDAY. * WINDS: 30 TO 40 MPH WITH GUSTS OF 45 TO 55 MPH. * IMPACTS: HAZARDOUS DRIVING CONDITIONS FOR HIGH-PROFILE AND LIGHT WEIGHT VEHICLES... ESPECIALLY ALONG EAST-TO-WEST ORIENTED ROADWAYS. WINDS APPROACHING 60 MPH ARE CAPABLE OF MINOR DAMAGE TO TREES AND OTHER STRUCTURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$ KURTZ
591 WWUS74 KOUN 200946 AAA NPWOUN URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 346 AM CST THU FEB 20 2014 OKZ018-023-024-033>036-201800- /O.CAN.KOUN.WI.Y.0007.000000T0000Z-140220T2100Z/ /O.NEW.KOUN.WI.Y.0008.140220T1100Z-140220T2100Z/ KINGFISHER-CADDO-CANADIAN-HARMON-GREER-KIOWA-JACKSON- INCLUDING THE CITIES OF...KINGFISHER...ANADARKO...YUKON... EL RENO...MUSTANG...HOLLIS...MANGUM...HOBART...ALTUS 346 AM CST THU FEB 20 2014 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * TIMING: WINDS WILL INCREASE THROUGH THE MORNING AS A COLD FRONT MOVES OVER THE REGION. * WINDS: NORTHWEST 30 TO 40 MPH WITH GUSTS OF 45 TO 55 MPH. * MAIN IMPACTS: HAZARDOUS DRIVING CONDITIONS FOR HIGH-PROFILE AND LIGHT-WEIGHT VEHICLES...ESPECIALLY ALONG EAST TO WEST ORIENTED ROADWAYS. VISIBILITIES MAY BE REDUCED DUE TO AREAS OF BLOWING DUST. * OTHER IMPACTS: THE WILDFIRE DANGER WILL BE VERY HIGH DUE TO THE STRONG WINDS. ALL OUTDOOR BURNING AND OTHER ACTIVITIES THAT COULD START FIRES SHOULD BE DELAYED! PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$ OKZ004>007-009>012-014>017-021-022-201800- /O.UPG.KOUN.WI.Y.0007.000000T0000Z-140220T2100Z/ /O.NEW.KOUN.HW.W.0001.140220T1100Z-140220T2100Z/ HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD- ROGER MILLS-DEWEY-CUSTER-BLAINE-BECKHAM-WASHITA- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA... WEATHERFORD...CLINTON...WATONGA...ELK CITY...SAYRE...CORDELL 346 AM CST THU FEB 20 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. * TIMING: VERY STRONG WINDS WILL SPREAD OVER NORTHERN AND WESTERN OKLAHOMA EARLY THIS MORNING. THEY WILL BEGIN TO DECREASE TOWARD AND AFTER THE NOON HOUR. * WINDS: NORTHWEST 35 TO 45 MPH WITH GUSTS APPROACHING 60 MPH. * MAIN IMPACTS: HAZARDOUS DRIVING CONDITIONS FOR HIGH-PROFILE AND LIGHT WEIGHT VEHICLES...ESPECIALLY ALONG EAST-TO-WEST ORIENTED ROADWAYS. VISIBILITIES WILL BE REDUCED DUE TO AREAS OF BLOWING DUST. WINDS APPROACHING 60 MPH ARE CAPABLE OF MINOR DAMAGE TO TREES...POWERLINES...AND OTHER STRUCTURES. * OTHER IMPACTS: THE WILDFIRE DANGER WILL BE VERY HIGH DUE TO THE STRONG WINDS. ALL OUTDOOR BURNING AND OTHER ACTIVITIES THAT COULD START FIRES SHOULD BE DELAYED! PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN BLOW LIGHT-WEIGHT OBJECTS AROUND...MAKE IT DIFFICULT TO KEEP YOUR VEHICLE ON THE ROAD. && $$ OKZ008-013-019-020-025>032-037>048-050>052-TXZ083>090-201800- /O.EXT.KOUN.WI.Y.0007.140220T1100Z-140220T2100Z/ KAY-NOBLE-LOGAN-PAYNE-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND- POTTAWATOMIE-SEMINOLE-HUGHES-TILLMAN-COMANCHE-STEPHENS-GARVIN- MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE- MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR- ARCHER-CLAY- INCLUDING THE CITIES OF...PONCA CITY...PERRY...GUTHRIE... STILLWATER...OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL... NORMAN...MOORE...SHAWNEE...SEMINOLE...HOLDENVILLE...FREDERICK... LAWTON...DUNCAN...PAULS VALLEY...SULPHUR...ADA...COALGATE... WALTERS...WAURIKA...ARDMORE...TISHOMINGO...ATOKA...MARIETTA... MADILL...DURANT...QUANAH...CHILLICOTHE...CROWELL...VERNON... WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY... HOLLIDAY...LAKESIDE CITY...HENRIETTA 346 AM CST THU FEB 20 2014 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * TIMING: WINDS WILL INCREASE THROUGH THE MORNING AS A COLD FRONT MOVES OVER THE REGION. * WINDS: NORTHWEST 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH. * MAIN IMPACTS: HAZARDOUS DRIVING CONDITIONS FOR HIGH-PROFILE AND LIGHT WEIGHT VEHICLES...ESPECIALLY ALONG EAST TO WEST ORIENTED ROADWAYS. VISIBILITIES MAY BE REDUCED DUE TO AREAS OF BLOWING DUST. * OTHER IMPACTS: THE WILDFIRE DANGER WILL BE VERY HIGH DUE TO THE STRONG WINDS. ALL OUTDOOR BURNING AND OTHER ACTIVITIES THAT COULD START FIRES SHOULD BE DELAYED! PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$ 11
988 WWUS74 KOUN 201719 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1119 AM CST THU FEB 20 2014 OKZ005>007-011-012-014>017-021-022-202100- /O.CAN.KOUN.HW.W.0001.000000T0000Z-140220T2100Z/ /O.EXA.KOUN.WI.Y.0008.000000T0000Z-140220T2100Z/ WOODS-ALFALFA-GRANT-MAJOR-GARFIELD-ROGER MILLS-DEWEY-CUSTER- BLAINE-BECKHAM-WASHITA- INCLUDING THE CITIES OF...ALVA...CHEROKEE...MEDFORD...FAIRVIEW... ENID...CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA... ELK CITY...SAYRE...CORDELL 1119 AM CST THU FEB 20 2014 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE HIGH WIND WARNING. A WIND ADVISORY HAS BEEN ISSUED IN ITS PLACE...AND IS IN EFFECT UNTIL 3 PM THIS AFTERNOON. * WINDS: NORTHWEST 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. * MAIN IMPACTS: HAZARDOUS DRIVING CONDITIONS FOR HIGH-PROFILE AND LIGHT WEIGHT VEHICLES...ESPECIALLY ALONG EAST TO WEST ORIENTED ROADWAYS. LOCAL REDUCTIONS TO VISIBILITY MAY OCCUR WITH PATCHY BLOWING DUST. * OTHER IMPACTS: THE WILDFIRE DANGER WILL REMAIN VERY HIGH DUE TO THE STRONG WINDS. ALL OUTDOOR BURNING AND OTHER ACTIVITIES THAT COULD START FIRES SHOULD BE DELAYED! PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$ OKZ004-009-010-201830- /O.CAN.KOUN.HW.W.0001.000000T0000Z-140220T2100Z/ HARPER-ELLIS-WOODWARD- INCLUDING THE CITIES OF...BUFFALO...ARNETT...WOODWARD 1119 AM CST THU FEB 20 2014 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE HIGH WIND WARNING. BREEZY NORTHWEST WINDS OF 20 TO 30 MPH...WITH GUSTS TO NEAR 40 MPH WILL REMAIN POSSIBLE...BUT HIGH WINDS ARE NO LONGER EXPECTED. $$ OKZ008-013-019-020-025>032-037>048-050>052-TXZ083>090-202100- /O.CON.KOUN.WI.Y.0007.000000T0000Z-140220T2100Z/ KAY-NOBLE-LOGAN-PAYNE-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND- POTTAWATOMIE-SEMINOLE-HUGHES-TILLMAN-COMANCHE-STEPHENS-GARVIN- MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE- MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR- ARCHER-CLAY- INCLUDING THE CITIES OF...PONCA CITY...PERRY...GUTHRIE... STILLWATER...OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL... NORMAN...MOORE...SHAWNEE...SEMINOLE...HOLDENVILLE...FREDERICK... LAWTON...DUNCAN...PAULS VALLEY...SULPHUR...ADA...COALGATE... WALTERS...WAURIKA...ARDMORE...TISHOMINGO...ATOKA...MARIETTA... MADILL...DURANT...QUANAH...CHILLICOTHE...CROWELL...VERNON... WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY... HOLLIDAY...LAKESIDE CITY...HENRIETTA 1119 AM CST THU FEB 20 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. * WINDS: NORTHWEST 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. * MAIN IMPACTS: HAZARDOUS DRIVING CONDITIONS FOR HIGH-PROFILE AND LIGHT WEIGHT VEHICLES...ESPECIALLY ALONG EAST TO WEST ORIENTED ROADWAYS. LOCAL REDUCTIONS TO VISIBILITY MAY OCCUR WITH PATCHY BLOWING DUST. * OTHER IMPACTS: THE WILDFIRE DANGER WILL REMAIN VERY HIGH DUE TO THE STRONG WINDS. ALL OUTDOOR BURNING AND OTHER ACTIVITIES THAT COULD START FIRES SHOULD BE DELAYED! PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$ OKZ018-023-024-033>036-202100- /O.CON.KOUN.WI.Y.0008.000000T0000Z-140220T2100Z/ KINGFISHER-CADDO-CANADIAN-HARMON-GREER-KIOWA-JACKSON- INCLUDING THE CITIES OF...KINGFISHER...ANADARKO...YUKON... EL RENO...MUSTANG...HOLLIS...MANGUM...HOBART...ALTUS 1119 AM CST THU FEB 20 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. * WINDS: NORTHWEST 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. * MAIN IMPACTS: HAZARDOUS DRIVING CONDITIONS FOR HIGH-PROFILE AND LIGHT-WEIGHT VEHICLES...ESPECIALLY ALONG EAST TO WEST ORIENTED ROADWAYS. LOCAL REDUCTIONS TO VISIBILITIES MAY OCCUR WITH PATCHY BLOWING DUST. * OTHER IMPACTS: THE WILDFIRE DANGER WILL REMAIN VERY HIGH DUE TO THE STRONG WINDS. ALL OUTDOOR BURNING AND OTHER ACTIVITIES THAT COULD START FIRES SHOULD BE DELAYED! PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Feb 19, 2:50 PM CST, 9 minutes earlier.
Area forecast discussion, Feb 19, 2:50 PM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
250 PM CST WED FEB 19 2014
.DISCUSSION...
A FEW SHOWERS MAY OCCUR THIS AFTERNOON AND EVENING OVER THE
NORTHEAST QUADRANT OF OUR FORECAST AREA...AND SOME LIGHT DRIZZLE
WILL BE POSSIBLE THIS AFTERNOON IN THE FAR EAST. THIS
EVENING...THERE WILL BE A BRIEF WINDOW OF OPPORTUNITY FOR SOME
MODERATELY STRONG THUNDERSTORMS IN THE FAR NORTHEAST PART OF OUR
AREA...AROUND PONCA CITY. THIS IS ALL ASSOCIATED WITH STRONG
WARM/MOIST ADVECTION OCCURRING OVER THE REGION.
TOMORROW MORNING...A STRONG COLD FRONT WILL SWEEP RAPIDLY
SOUTHEAST ACROSS OKLAHOMA AND NORTH TEXAS. FROM AROUND SUNRISE TO
MID-AFTERNOON...WINDS WILL BE ON THE HIGH END OF OUR WIND
ADVISORY CRITERIA...ALMOST TO HIGH WIND WARNING LEVELS. THE
TIMING OF THE ARRIVAL OF THE COLD AIR WILL NOT SYNC WELL WITH
VERTICAL MIXING...SO WE EXPECT WINDS TO REMAIN GENERALLY IN THE
30-40 MPH RANGE WITH GUSTS INTO THE 50S. WE MAY SEE ISOLATED ROGUE
GUSTS TO NEAR 60 MPH...BUT DO NOT EXPECT THIS TO BE WIDESPREAD.
WINDS WILL DIMINISH RAPIDLY LATE TOMORROW AFTERNOON...AND A
RELATIVELY QUIET PERIOD WILL BEGIN. TEMPERATURES WILL GENERALLY BE
A FEW DEGREES ABOVE THE SEASONAL AVERAGE...AND THERE WILL BE ONLY
MINIMAL CHANCES FOR RAIN.
A SERIES OF COLD FRONTS FROM THE WEEKEND INTO THE MIDDLE OF NEXT
WEEK WILL BRING A GENERAL COOLING TREND...AND THE LONGER-RANGE
OUTLOOKS FROM THE CLIMATE PREDICTION CENTER SUGGEST A RATHER
CHILLY END TO FEBRUARY OVER MOST OF OKLAHOMA AND NORTH TEXAS.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 50 56 32 66 / 10 10 0 0
HOBART OK 46 56 31 64 / 0 0 0 0
WICHITA FALLS TX 55 61 34 68 / 10 0 0 0
GAGE OK 37 52 26 63 / 0 0 0 0
PONCA CITY OK 47 55 28 63 / 50 20 0 0
DURANT OK 59 64 37 66 / 10 10 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 6 AM TO 3 PM CST THURSDAY FOR OKZ008-013-019-
020-025>032-037>047-050-051.
WIND ADVISORY FROM 1 AM TO 3 PM CST THURSDAY FOR OKZ004>007-
009>012-014>018-021>024-033>036.
TX...WIND ADVISORY FROM 6 AM TO 3 PM CST THURSDAY FOR TXZ083>090.
&&
84/23Hazardous weather outlook, Feb 19, 12:00 PM CST, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CST WED FEB 19 2014
OKZ004>048-050>052-TXZ083>090-201300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CST WED FEB 19 2014
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
SEVERE STORMS ARE NOT EXPECTED.
DISCUSSION...
MOISTURE WILL INCREASE AS A WARM FRONT LIFTS NORTHWARD OVER
THE REGION...RESULTING IN THE POSSIBILITY FOR ISOLATED STORMS
LATE THIS AFTERNOON THROUGH TONIGHT. IF STORMS OCCUR...THEY
SHOULD REMAIN EAST OF INTERSTATE-35 AND NORTH OF INTERSTATE-40.
SMALL HAIL WILL BE POSSIBLE WITH THE STRONGER STORMS...BUT SEVERE
STORMS WILL BE UNLIKELY.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST THURSDAY FEB 20.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...40 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.
OTHER HAZARDOUS WEATHER...
PATCHY FOG AND DRIZZLE WILL REMAIN OVER PORTIONS OF SOUTHERN
AND SOUTHEASTERN OKLAHOMA THROUGH EARLY AFTERNOON. FOG SHOULD
LIFT...AND VISIBILITIES IMPROVE THROUGH EARLY AFTERNOON.
A STRONG FRONT WILL MOVE ACROSS OKLAHOMA OVERNIGHT...RESULTING
IN STRONG AND GUSTY NORTH WINDS OVER PORTIONS OF NORTHERN AND
WESTERN OKLAHOMA. WINDS OF 35 TO 45 MPH...WITH A FEW GUSTS OF
50 TO 60 MPH WILL BE POSSIBLE. A HIGH WIND WATCH REMAINS IN
EFFECT FOR MUCH OF NORTHERN AND WESTERN OKLAHOMA. MONITOR FUTURE
FORECASTS IN CASE PORTIONS OF THIS WATCH ARE UPGRADED TO A HIGH
WIND WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
ISOLATED STORMS APPEAR POSSIBLE NEXT MONDAY ACROSS SOUTHERN
PARTS OF OKLAHOMA.
OTHER HAZARDOUS WEATHER...
VERY STRONG AND POSSIBLY DAMAGING WINDS WILL CONTINUE THROUGH
THE EARLY AFTERNOON HOURS THURSDAY. THIS WILL CREATE DANGEROUS
WILDFIRE CONDITIONS AND MAY ALSO LEAD TO SIGNIFICANTLY REDUCED
VISIBILITIES IN BLOWING DUST. THE STRONGEST WINDS ARE EXPECTED
FROM DAYBREAK TO ABOUT 2 PM THURSDAY ACROSS NORTHERN AND WESTERN
OKLAHOMA...ALTHOUGH WINDS WILL BE STRONG AND GUSTY OVER ALL OF
OKLAHOMA AND WESTERN NORTH TEXAS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM THURSDAY.
11/AUSTINThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 8:40 PM CST | High Wind Watch | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Custer and 15 more | 18 hr |
Nearby
Wind Advisories in Oklahoma, 2014Wind Advisories in Texas, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.